MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 3 LVAS SURGICAL HAND TOOLS, INT; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE 3 LVAS SURGICAL HAND TOOLS, INT; VENTRICULAR (ASSIST) BYPASS
Model Number 10002222INT
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the pump unlock tool was broken.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
E1: reporter address and email were not available.Manufacturer's investigation conclusion: visual inspection of the returned unlock tool confirmed the report of the unlock tool handle breaking.The shaft and handle of the unlock tool were returned for evaluation.Visual examination of the proximal end of the unlock tool shaft revealed that the handle had completely separated from the shaft.Discoloration was noted inside the welded area of the shaft and the handle.A specific cause for these findings could not be conclusively determined through this evaluation.This issue has been previously investigated by abbott manufacturing and the part supplier.Although steps have been taken to prevent reoccurrence, abbott will continue to monitor this issue.The unlock tools are manufactured and supplied by an outside vendor who maintains the device history records.Additionally, the lot number of the tool was not provided.The heartmate 3 lvas surgical hand tools are shipped with heartmate 3 lvas surgical hand tools instructions for use (ifu).Section 1 of this ifu explains that the heartmate 3 unlock tool is an optional tool that can be used to open the slide lock mechanism.Section 3 of this ifu instructs to visually inspect the instruments before each use.Do not use the instrument if there are signs of corrosion, discoloration, and/or pitting, or if mechanical wear is noted, particularly in areas where the instrument joins with heartmate 3 components.Prior to use, inspect each tool for damage or wear.The surgical procedures section of hm3 ifu, states to use a sterile surgical tool to unlatch the slide lock, if necessary.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE 3 LVAS SURGICAL HAND TOOLS, INT
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key18060498
Report Number2916596-2023-07813
Device Sequence Number17839748
Product Code DSQ
UDI-Device Identifier05415067038418
UDI-Public05415067038418
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10002222INT
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2023
Supplement Date Received by Manufacturer02/27/2024
Initial Report FDA Received Date11/02/2023
Supplement Report FDA Received Date02/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown